4 February 2008

Sleepy, sleepy, sleepy...

Hello blog world. I seem to be having a little trouble getting to the key board currently but bear with me and I will attempt to do my best over the next few days/weeks. Let me explain. During may recent stay in hospital the specialist fine tuned my new medications which translates to he had fun playing around with the dose levels along with how many times of day I would be taking the medications. At one point he told me that the high levels and frequency of the new medications along with the high level of pain medications I am taking would knock me about a bit or in real words they will make me sleepy, a bit vague in the head etc. I told him at the time I didn't care as long as they helped.
While I was still staying in the hospital I guess I didn't notice the full effect of the medications. By the time I left my most pleasant stay in hospital, in which I'm sure you have all read about in the two previous post, but let's not revisit that most meaning full part of my personal life history. As I was saying, while in hospital because I basically laid around in bed a large portion of the day not having anywhere else to go and my biggest distraction was some very boring local television I did a whole lot of sleeping. Even during the those periods at which I was taken done to the scan area in a wheel chair I guess I just didn't notice the "knocked about" feeling considering how bloody bored I was.
Since I've been home that "knocked about" has become a bit more noticeable. I'm trying to do "normal" things and I'm finding my self challenged from all sides. I can't get past two pages of the current book I'm reading (Hannibal Rising by Thomas Harris for those interested). I start to nod off during conversations if there is a lapse in the conversation. Watching television is hopeless. Walking around is fine as far as the feet pain goes because the medications are working but at the same time I get the waves of light-headed dizziness that come out of no where and with out warning so I suddenly have to stop walking for a moment to steady myself. The biggest thing to deal with is the fact that if no one wakes me to take my pills (thank you hubby) I would sleep right through the next dose until the current dose wore off which would defeat the purpose of taking the new pills. It has been a chore keeping on top of my new pill schedule.
Anyway, that's why the title "Sleepy, sleepy sleepy...". All I seem to be doing is sleeping or trying not to would be a better way of looking at it and when I'm not sleeping I'm trying to keep my head on straight. All of this just so my feet don't hurt. In the end I will survive because I am told that these effects will eventually taper off or I will simply adjust to them. So please bear with me as I can't promise when I'll post much less can I promise or take credit for the content or should I say I cant promise everything I write will make sense which might actually be "normal" for me, who knows. You know how I tend to ramble. Take care and Enjoy...

5 comments:

Glenn said...

Sometimes there's a reason for all the sleep. Just rest and let your body regroup. But get well soon, dammit!

CJ said...

Damn. You have been through the ringer. SO no cause was found for your excessive pain? I can't remember to take a vitamin and your taking 30 pills. Mercy.
God bless you TJ and I am so glad you have a loved one helping you.

Ur-spo said...

i was once admitted to hospital and given a tranquilizer that mercifully wiped out my entire memory of the admission.
Rx can do all sorts of sleepy tricks so be mindful.

Moys said...

As the doc says, the effects will hopefully balance out given time and your body adjusts. The main thing is you are pain free which is fantastic, given what you have gone through the last few years!!
As for only being able to read a few pages of a book, or nodding off during conversation. I do that anyway and I can't blame it on meds! GRIN!!!
((HUGS))

Nathan said...

Sounds like a big adjustment, my dear friend. But I'm glad at least the pain has went away.

I hope you're able to adjust soon :) But as far as your blog goes-- it doesn't seem different at all. You don't come off as incoherent or anything like that. So it must just be noticeable in person.